Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Child has chest congestion. Using inhaler. Are these safe for long-term use?

my daughter is 2yrs n 11months old...shez been suffering from cough n cold frequently from long time..doctors hve given antibiotics since long she gets ok for some days n again she gets cold n cough...nw her doc is sayin that she has bronchitis her exray show hilar congestion in the chest n rest everything is ok doc has given her livolin inhaler till coughing is there nbudecort 2oo inhaler for three months n montair plus tab one in the night for three months...she is improving but r these medicines n inhalers safe for kids if used for long terms like three months...does these hve side effects on kids?m really worried pls help..thanx!
Asked On : Thu, 24 May 2012
Answers:  2 Views:  147
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

Thanks for writing to health care magic.

The medications prescribed are used in a case of bronchial asthma. one should use these medications as advised.......

budesonide is used to prevent further attacks of bronchial asthma. so it should be used for long term. its not addictive or some thing like that. it will decrease the inflammation preventing further episodes.

Levosalbutamol helps to releive bronchoconstriction and helps to provide relief in a acute episode

Hope this helps
take care
Answered: Wed, 27 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician Dr. Synthyia Bhagat's  Response
Thanks for your query.
Relax,your child is having hyper reactive disease for which doctor has prescribed levolin and budecort inhaler.
Prescribe medication as per doctor's advise and be in regular follow up.
Inhalers are totally safe.It is a mode of delivery of drug.
Less amount of medication is used as compared to oral route and it acts directly to target organ that is lungs,so side effect is less.

Wishing your child good health.
God bless.
Answered: Wed, 27 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor